MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G08957
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other healthcare professional.Pma/510(k) number: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, there was a puncture in the performer introducer.A (b)(6) male weighing (b)(6) was undergoing a "watchmen" left atrial appendage closure procedure.Access was gained via the left femoral artery.The patient's anatomy was neither scarred, calcified, or angled.At the time of the event, the complaint device had been in place approximately two hours.Other devices used at the time of the event were 14fr watchmen device, 14fr watchmen sheath, 8.5fr unspecified transseptal needle and sheath.Reportedly, extra per close devices were required.No blood loss has been reported.The procedure was successfully completed without any patient adverse effects.No additional event details were provided regarding the reported "puncture" in the performer introducer.No additional procedures were required.A portion of the device did not remain in the patient's anatomy.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation ¿ evaluation.Reviews of the complaint history, device history record, instructions for use (ifu), quality control, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one rcfw-14.0-38-30-rb device with the dilator inserted through the proximal hub was returned for investigation.There was visible biological matter on the hub.The sheath tubing was kinked 6.3cm from the proximal hub.At 9.1cm from the hub, the tubing was punctured and deformed.There was no additional surface damage on the sheath, and the dilator was undamaged.The customer did provide two photos, one of the product label and the second of the punctured section of the device.Cook also review the wire guide manufacturer¿s specifications and confirmed that both diameters could be advanced through the 14 fr inner diameter cook sheath.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the quality control procedures and overall device master record were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device which states precautions: when inserting, manipulating or withdrawing a device through an introducer always maintain introducer position.How supplied: upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided and the examination of the returned product, investigation has concluded that the customer did not notice the puncture until after the procedure was completed, indicating that the failure occurred while the device was inside the patient.The hole in the material did not appear to be caused by a kink or by a device malfunction, but by an ancillary device.It is likely that the puncture was caused by either the watchman device, or by the transseptal needle used to treat the patient.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8475430
Report Number1820334-2019-00741
Device Sequence Number1515260
Product Code DYB
UDI-Device Identifier00827002089570
UDI-Public(01)00827002089570(17)211203(10)9291872
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/03/2021
Device Model NumberG08957
Device Catalogue NumberRCFW-14.0-38-30-RB
Device Lot Number9291872
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer05/20/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight115